Texas, 2002

Flash Flood in Texas, December 3, 2002

December 3, 2002 · NWS FWD · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 3, 4:23 AM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Dec 3, 4:23 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
423 AM CST TUE DEC 3 2002

...ADDED NUMBERS IN PUBLIC DISCUSSION...

.AVIATION...
CEILINGS WILL BE LOWERING DURING THE MORNING WITH LIGHT RAIN
SPREADING OVER THE AREA.  RAIN MAY BECOME HEAVY AT TIMES LATER TODAY
WITH ISOLATED THUNDER.  WINDS SHOULD STAY NORTHEAST BETWEEN 5-15 KT
ALL LOCATIONS.  MVFR/IFR CONDITIONS MAY DEVELOP TODAY AS
VISIBILITIES DECREASE AND CEILINGS LOWER.  /34

.239 AM LONGTERM DISCUSSION...
INTERESTING FORECAST AGAIN...SO WILL ISSUE THIS EARLY...AND ADD
NUMBERS LATER. PRESENT THOUGHTS ARE TO CONTINUE WITH PREVIOUS
FORECAST WITH ONLY A FEW MINOR CHANGES. STILL BELIEVE THAT WINTER
PRECIP WILL REMAIN PRIMARILY TO OUR NORTH AS TIMING OF FREEZING
TEMPS AND END OF PRECIP WILL NOT MATCH.

AVN SEEMS TO BE THE FASTEST...WHILE THE ETA WANTS TO HOLD ON TO
PRECIP...LETTING IT LINGER WELL INTO WEDNESDAY. BELIEVE THE AVN WITH
ITS FASTER SOLUTION IS SLIGHTLY BETTER...ENDING THE PRECIP FOR THE
MOST PART BY 12Z WEDNESDAY. AT THE MOMENT...BELIEVE WE WILL GO
CLOSER TO THE AVN SOLUTION.

LATEST SATELLITE PICTURES INDICATE SIGNIFICANT TROPICAL PLUME
APPROACHING THE AREA...WITH PRECIP DEVELOPING IN WEST TEXAS AND
SPREADING EAST. THIS TREND WILL CONTINUE THROUGHOUT TODAY AND INTO
THIS EVENING WITH ALL OF NORTH TEXAS RECEIVING RAINFALL. WIDELY
SCATTERED CONVECTION TODAY WILL BRING FIRST SIGNIFICANT RAINS IN
ABOUT A MONTH TO THE REGION...WITH POSSIBLE HEAVY RAIN AT TIMES.
FLASH FLOOD VALUES ARE HIGH ENOUGH TO SUGGEST THAT FLOODING WILL NOT
BE A WIDESPREAD PROBLEM. URBAN AREAS MAY EXPERIENCE PROBLEMS IN THE
USUAL AREAS...BUT SHOULD NOT BE A SIGNIFICANT PROBLEM WARRANTING
ISSUANCE OF FLASH FLOOD WATCH AT THIS TIME.

PRECIP WILL END LATE TONIGHT AS TROUGH PUSHES EAST AND WEDGE OF COLD
AIR DEEPENS OVER NORTH TEXAS. SOME LIGHT SNOW COULD BE POSSIBLE IN
THE NORTHWEST AND NORTH WEDNESDAY MORNING...BUT NO ACCUMULATIONS ARE
EXPECTED. THURSDAY AND FRIDAY MORNINGS WILL BE QUITE CHILLY...BUT
DRY...WITH A WARMUP FRIDAY AFTERNOON AND SATURDAY. THEN COOLER WITH
A CHANCE FOR RAIN SUNDAY AS THE NEXT FRONT APPROACHES.

WILL UPDATE WITH NUMBERS...AND ANY OTHER CHANGES...CLOSER TO PACKAGE
ISSUANCE TIME.

DFW   50  35  42  27 / 100  80  10   0
ACT   56  39  43  30 / 100  80  10   0
PRX   49  34  40  25 / 100  80  20   0
DTO   49  34  41  27 / 100  80  10   0
TKI   49  34  41  27 / 100  80  10   0
DAL   50  35  42  27 / 100  80  10   0
TRL   50  35  42  27 / 100  80  10   0
CRS   53  38  43  29 / 100  80  10   0
TPL   58  40  44  32 / 100  80  10   0

.FWD...
TX...NONE.

42
Hazardous weather outlook, Dec 3, 3:50 AM CST, 6 hours before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CST MON DEC 2 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TODAY.
OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS
THAT DEVELOP. RAINFALL MAY BE HEAVY WITH TOTALS EXPECTED TO BE
BETWEEN ONE AND TWO INCHES. HOWEVER...AN ISOLATED THREE INCH TOTAL
IS POSSIBLE...ESPECIALLY ALONG AN AXIS FROM COMANCHE...TO CLEBURNE
AND SULPHUR SPRINGS. AS COLDER AIR FILTERS INTO NORTH TEXAS
TONIGHT...SOME OF THE RAIN MAY MIX WITH LIGHT SNOW...GENERALLY ALONG
AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO DENTON AND SHERMAN.
HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
ALL PRECIPITATION WILL COME TO AN END BY WEDNESDAY MORNING.
ANOTHER FREEZE IS EXPECTED ACROSS THE REGION ON THURSDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROBBINS

FLUS44 KFWD 030950 CCA
HWOFTW
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CST MON DEC 3 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TODAY.
OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS
THAT DEVELOP. RAINFALL MAY BE HEAVY WITH TOTALS EXPECTED TO BE
BETWEEN ONE AND TWO INCHES. HOWEVER...AN ISOLATED THREE INCH TOTAL
IS POSSIBLE...ESPECIALLY ALONG AN AXIS FROM COMANCHE...TO CLEBURNE
AND SULPHUR SPRINGS. AS COLDER AIR FILTERS INTO NORTH TEXAS
TONIGHT...SOME OF THE RAIN MAY MIX WITH LIGHT SNOW...GENERALLY ALONG
AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO DENTON AND SHERMAN.
HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
ALL PRECIPITATION WILL COME TO AN END BY WEDNESDAY MORNING.
ANOTHER FREEZE IS EXPECTED ACROSS THE REGION ON THURSDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROBBINS

FLUS44 KFWD 030950 CCA
HWOFTW
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CST TUE DEC 3 2002

...CORRECTED FOR DATE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TODAY.
OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS
THAT DEVELOP. RAINFALL MAY BE HEAVY WITH TOTALS EXPECTED TO BE
BETWEEN ONE AND TWO INCHES. HOWEVER...AN ISOLATED THREE INCH TOTAL
IS POSSIBLE...ESPECIALLY ALONG AN AXIS FROM COMANCHE...TO CLEBURNE
AND SULPHUR SPRINGS. AS COLDER AIR FILTERS INTO NORTH TEXAS
TONIGHT...SOME OF THE RAIN MAY MIX WITH LIGHT SNOW...GENERALLY ALONG
AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO DENTON AND SHERMAN.
HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
ALL PRECIPITATION WILL COME TO AN END BY WEDNESDAY MORNING.
ANOTHER FREEZE IS EXPECTED ACROSS THE REGION ON THURSDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROBBINS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Limestone

When
December 3, 9:50 AM CST to 10:50 AM CST
Where
Limestone County, Mexia
Reported by
LAW ENFORCEMENT
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Water up to car doors in town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326767.